Alert archive / California / Wind Advisories in 2018
Wind Advisory 14, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 28, 2018, 3:00 AM PST. It took effect at Nov 28, 2018, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2018, 3:00 AM PST (11:00 UTC)
- In effect from
- Nov 28, 2018, 10:00 PM PST
- Expired
- Nov 29, 2018, 9:49 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
314 WWUS76 KSTO 281100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Wed Nov 28 2018 CAZ017>019-067-290000- /O.NEW.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 300 AM PST Wed Nov 28 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 8 AM PST Thursday. * LOCATION...Southern Sacrmento Valley, Carquinez Strait and Delta, northern San Joaquin Valley and Motherlode. Including Sacramento, Vacaville, Fairfield, Stockton, Modesto and Jackson. * TIMING...10 PM this evening until 8 AM Thursday. * WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions especially for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
630 WWUS76 KSTO 282303 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 303 PM PST Wed Nov 28 2018 ...Gusty Southerly Winds Forecast over Northern California Tonight... .A Pacific storm will move into northern California later tonight through early Tuesday morning bringing strong, gusty southerly winds and widespread rain and mountain snow to the area. Winds from 25 to 40 mph are forecast over portions of the central, southern Sacramento Valley, the northern San Joaquin Valley, Solano County and the Motherlode. CAZ016-291600- /O.EXA.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 303 PM PST Wed Nov 28 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 PM this evening to 8 AM PST Thursday. * LOCATION...Central Sacramento Valley, mainly along and west of Interstate 5. * TIMING...10 PM this evening until 8 AM Thursday. * WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions especially for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-067-291600- /O.CON.KSTO.WI.Y.0014.181129T0600Z-181129T1600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 303 PM PST Wed Nov 28 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST THURSDAY... * LOCATION...Southern Sacramento Valley, Carquinez Strait and Delta, northern San Joaquin Valley and Motherlode. Including Sacramento, Vacaville, Fairfield, Stockton, Modesto and Jackson. * TIMING...10 PM this evening until 8 AM Thursday. * WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions especially for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
693 WWUS76 KSTO 291100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Thu Nov 29 2018 CAZ016>019-067-292000- /O.EXT.KSTO.WI.Y.0014.000000T0000Z-181129T2000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley-Motherlode- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 300 AM PST Thu Nov 29 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * LOCATION...Southern Sacramento Valley, Carquinez Strait and Delta, northern San Joaquin Valley and Motherlode. Including Sacramento, Vacaville, Fairfield, Stockton, Modesto and Jackson. * TIMING...Until Noon today. * WINDS...Southeasterly winds 15 to 30 mph with gusts to 40 mph. Local gusts to 50 mph possible in the foothills. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions especially for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
579 WWUS76 KSTO 291749 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 949 AM PST Thu Nov 29 2018 ...Winds have decreased and the wind advisory has been cancelled... .Winds have been decreased and the area. Local gusty winds to 40 mph will be possible with thunderstorms today. CAZ016>019-067-291900- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-181129T2000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley-Motherlode- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 949 AM PST Thu Nov 29 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased across the area and the advisory has been cancelled. A few thunderstorms today will cause local wind gusts to 40 mph through the day today. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:32 PM PST, 11 hours 28 minutes earlier.
Area forecast discussion, Nov 27, 3:32 PM PST, 11 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 332 PM PST Tue Nov 27 2018 .SYNOPSIS... An unsettled weather week will keep rain and wind in the valleys and snow in the mountains. Snow will remain along the highest peeks tonight through Wednesday, with scattered rain showers in the valley. A stronger/colder weather system will move in Wednesday night through early Friday, bringing some of the lowest snow levels thus far this season. A brief break Friday before yet another system moves in Saturday. Keep those umbrellas handy and snow supplies in your car if heading in the mountains the next 5 days. && .DISCUSSION... The first in a series of weather systems is moving through NorCal today. A band of rain and high elevation snow has been slowly moving through NorCal all day, and is currently pushing through the Sacramento valley this afternoon. Scattered valley rain showers will linger in the valley through this evening and overnight hours with snow continuing to impact passes above 6000 feet. Therefore, the winter weather advisory will remain in affect through Wednesday. A second, more impactful system, is on the heels of this first system later Wednesday night and Thursday. This next system will have heavier precipitation, possible thunderstorms, gusty winds and heavy snow over the mountains with lowering snow levels. Due to the potential for thunderstorms, have issued a flash flood/debris flow watch for the Camp, Mendocino Complex and Carr, Hirz-Delta fires for late Wednesday night through Thursday morning. The winter storm watch has been upgraded to a warning for the Sierra Nevada mountains and extreme southern Cascade Range. Somewhat drier and more settled weather returns Friday, but shower chances linger over the mountains. MEAD && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) The third and final disturbance within the trio of Pacific systems will take aim at the Northern California coast on Saturday morning. While well advertised by the latest model guidance, uncertainty still looms with expected impacts over the region. The GFS and European solutions offer different perspectives of this system with the former continuing to favor heavier precipitation. Given this feature currently resides near the Aleutians across far southwestern Alaska, much will likely change in the upcoming days. At this point, expect additional rainfall to the region with further snow accumulations over the mountains. Snow levels could drop to as low as 4,000 feet given the cold air accompanying this third system. One to two additional feet of snow is possible which would be on top of what falls the next few days. Ultimately this may lead to challenging mountain travel on Saturday. In the wake of this system, some lingering showers may be possible over the mountains on Sunday as a weakening upper trough sits overhead. Residual cloud cover should encourage slightly below normal daytime temperatures to conclude the weekend. Looking into next week, a lull in the pattern is anticipated as the next weather maker sits well offshore. Light northerly flow is expected at the surface with wind fields calming overnight supporting chilly overnights. On Monday and Tuesday mornings, Valley lows are forecast to be in the low to mid 30s with teens prevailing over mountain locales. Abundant sunshine during the daytime should bring numbers a bit closer to climatology. The next rainfall chances should hold off until the middle of next week, but a great deal of uncertainty exists. BRO && .AVIATION... Low visibility/ceilings continue at all sites due to rain or lingering valley fog. Periods of rain will continue overnight along with IFR/MVFR ceilings/visbys. Another round of precipitation enters the southern Sacramento valley near 10Z tomorrow. Timing of this next precipitation may still need to be adjusted in later forecasts. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 PM PST Wednesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch from Wednesday evening through Thursday morning for the Mendocino Complex, the Carr, Delta-Hirz and Camp burn areas. Winter Storm Warning from 10 PM Wednesday to 4 AM PST Friday above 4000 feet for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.